Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 6, 2020, 9:00 PM PST for Elko County, White Pine County, Nevada. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 9:00 PM PST (05:00 UTC)
- Expired
- Feb 7, 2020, 2:22 PM PST
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS75 KLKN 070500 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 900 PM PST Thu Feb 6 2020 NVZ031-033-034-039-071600- /O.NEW.KLKN.WI.Y.0003.200207T0500Z-200207T1600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 900 PM PST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range and South Central Elko County. Strongest winds are expected over mountains, higher elevation stretches of roads, such as Pequop Summit on I80, and along eastern slopes of mountains, such as the Ruby Valley and Clover Valley areas. * WHEN...Until 8 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
169 WWUS75 KLKN 071051 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 251 AM PST Fri Feb 7 2020 NVZ031-033-034-039-080000- /O.EXT.KLKN.WI.Y.0003.000000T0000Z-200208T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 251 AM PST Fri Feb 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 35 mph with gusts to around 55 mph. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range and South Central Elko County. Strongest winds are expected over mountains, higher elevation stretches of roads, such as Pequop Summit on I80, and along eastern slopes of mountains, such as the Ruby Valley and Clover Valley areas. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects and affect the stability of high profile vehicles. * ADDITIONAL DETAILS...Travelers in high profile vehicles should use caution along Interstate 80 in eastern Nevada, especially through the Pequop mountains. High profile vehicles could also be subjected to strong cross winds over summits along U.S. 93 between Wells and Jackpot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
579 WWUS75 KLKN 072222 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 222 PM PST Fri Feb 7 2020 NVZ031-033-034-039-072330- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-200208T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 222 PM PST Fri Feb 7 2020 ...WIND ADVISORY IS CANCELLED... Strong and gusty northwest winds that were affecting mainly the the higher elevations and ridgelines of northern and eastern Elko County will continue to diminish this afternoon and early evening. A few remote areas could experience wind gusts up to 40 mph until around sunset. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 6, 2:22 PM PST, 6 hours 38 minutes earlier.
Area forecast discussion, Feb 6, 2:22 PM PST, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service Elko NV 222 PM PST Thu Feb 6 2020 .SYNOPSIS...Some light snow along with gusty winds are expected across far northeastern ELko county through tonight with quieter conditions elsewhere. Warmer and dry conditions set up over the region Friday before a cold front and light precipitation move back into the state Saturday into Sunday morning. Another weak disturbance moves into Nevada by the middle of next week but snowfall does not look to be significant. && .SHORT TERM...Tonight through Sunday. Gusty northwest winds will continue through the overnight hours across northeastern Elko county before diminishing Friday. A few lingering snow showers and flurries are expected near the Elko County/Idaho border through tonight but light accumulations will be limited to the higher elevation mountains. Less cloud cover and dry conditions settle into the state Friday as a subtle ridge axis moves over the region. A cold front will make its way through northern Nevada during the day on Saturday bringing a few light snow showers to the area. Current guidance suggests very light amounts, if any accumulation in valley areas Saturday through Sunday. Snow showers could linger mainly south of US-50 Sunday with little accumulation expected. However, colder temperatures will move back into the region for Sunday dropping temperatures by 20 degrees from Saturday highs in some cases. Highs Saturday could reach into 50s and lower 60s in valleys with 40s for highs in the same locations for Sunday. .LONG TERM...Sunday Night through next Thursday A brief cool down and locally breezy conditions will follow the passage of a cold front later this weekend into early next week. This will include clearer skies for Sunday and Monday nights which will lead to chilly early morning lows on Monday and Tuesday. Upper shortwave trough drops south and forms closed off low over the northern Baja region Monday into Tuesday. This will keep Nevada in north to northwest flow aloft through the middle of next week. Weak shortwave energy and a little moisture could generate a few light snow showers or flurries mainly over northern and eastern Nevada on Wednesday. Otherwise, temperatures are trending to be not as cold as and will likely average near or somewhat below normal with no winter weather systems expected through Valentine's Day. && .AVIATION...VFR conditions expected for the next 24 hours as subtle ridge of high pressure ripples through the northwest flow aloft over Nevada on Friday. AMD NOT SKED for KELY as ASOS (automated surface observing system) is down and not reporting. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/95/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.